MY WIFE 42 YO had blurring of vision 3 months prior to this letter. she complained of blurring of vision and easy fatiguability. opthalmologist referred her to a local neurologist with an impression of MG. She was admitted and instead of tensilon test was done she was given pyridostigmine IV. She claimed that she improved (vision and weakness) temporarily. She was then treated as MG patient with oral mestinon 30 mg tid. after the taking the oral medications the following symptoms were noted: tachycardia, increase blood pressure, fasciculations, stomach cramps, vomiting, muscle weakness and tremors. Symptoms become prominent usually 15-20 minutes after taking the medication. she was in the hospital for 4 days and was discharged. after 2 days she was readmitted, she fainted at the washroom. she stayed for another 7 days at the hospital. Still the medication were continued however this time she was given anti-hypertensive medications PRN for increase BP (calcibloc 5mg PRN SL). After the disachrge patent condition still did not improve. She has been taking mestinon for 3 weeks with the same dosage. after her follow-uyp check-up the attending finally discontinued the mestinon. she was given Iterax and Propanolol 40mg bid. At present she still has muscle weakness, easy fatiguability, muscle fasciculations, tachycardia, hypertension and bluured vision. I am considering that she was misdiagnosed and is having mestinon toxicity. I am planning to have her rechecked here in the states.
any opinions regarding her case would be very helpfull. thank you.